Prednisolone side effects and acid reflux

Hi everyone,

I've recently been prescribed prednisolone for my condition, but I'm concerned about some of the side effects mentioned, has anyone ever actually experienced any of them?

Im also a bit concerned about taking them as I also take nexium for acid reflux and it says not to!

Thanks ☺

* I used to take hydroxychloraquine but it gave me an upset stomach and made me nauseous

Last edited by

5 Replies

oldestnewest
  • Round face and hairy arms! Felt so much better I could laugh about side effects. All gone, now I don't need Steroid boost. (Do now have to boost calcium due to leeching by the steroids from my bones) I noticed a warning ⚠️ between a few of the drugs I was taking, but rheumy said it was fine and I'm still here. Take acid reflux medicine on empty gut and allow to absorb before you take anything else, seems to work for me and I'm sure that's what you've been doing. Don't be alone, stay on this site, we're all in a similar boat. X Be strong.

  • Hi Lauren, it is completely normal to worry about the medications and their side effects. Remember that they have to record every side effect ever encountered, even if it only happened in a few people! Even a packet of paracetamol is going to have a long list and that is considered a very safe drug. Different people who take steroids have different issues and you might find you are completely fine. There is also a difference between taking them short or long term. Many of the real issues are for someone who has long term usage. It is important to take a drug to protect your stomach if you are on steroids. Ideally you take that first thing in the morning and then take your steroids with your breakfast about an hour later. There are a whole range of these medications if the Nexium is an issue, but I have taken the both for many years now without any problems.

    There is always going to be a balance with taking medications about the advantages versus the side effects. If your condition is causing a lot of problems then you need to take something to counteract that otherwise over time the repercussions would be worse than any side effects.

    Start on them and see how you go. Keep in touch with your specialist nurses and GP about any problems you encounter so they can be sorted out straight away.

    All my best

    Lucy

  • Hi Lauren1987,

    In any situation we can all only speak as we find. In my experience Prednisolone was fantastic, although I know others would disagree. Different strokes for different folks! It kept my head above water & although I did get a bit moon faced, I had no other adverse effects. About a year ago my Rheumy decided to take me off them because I'd been on them for years and the upshot is that I've felt more awful than ever. Every other symptom has worsened & honestly I'd swap this for the moon face any day.

    I agree with Dodder2012.

    Really hope you get on ok, please keep us all posted & good luck x

  • As above pred. has been wonderful for me- apart from the fatness and the fat face! I have just gone back up to 10mgs from 5mgs and the energy I get is such an improvement I could cry.

    I take my esomeprazole at a different time of day.

  • Thanks for all the responses everyone!

    I'm always nervous about taking new tablets as I have a weak stomach and tend to get some side effects, I think the fact that you can't just come off these if you do experience any is what bothers me the most!

    It's 7.5mg I've been given so not too strong I hope!

    But I'm sick of feeling drained and weak so it's worth a shot :)

You may also like...